MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.7MM CANNULATED DRILL BIT/QC 100MM; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.7MM CANNULATED DRILL BIT/QC 100MM; BIT, DRILL
Catalog Number 310.215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: patient weight is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a 1.7mm cannulated drill bit broke during a podiatric procedure on (b)(6) 2018.As the bit was passed over the guide wire after measuring for the cannulated screw, the bit broke and a portion was left in the patient.The procedure was completed successfully and without further incident.That patient outcome was reportedly satisfactory.No delay in operating room time was reported.Concomitant devices: cannulated screw (part/lot unknown, quantity 1); guide wire (part/lot unknown, quantity 1).(b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 310.215, lot# pe02339, supplier lot number: (b)(4), supplier: (b)(4), release to warehouse date: aug 20, 2015, expiry date: n/a.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.7MM CANNULATED DRILL BIT/QC 100MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7263284
Report Number2939274-2018-50587
Device Sequence Number13910079
Product Code HTW
UDI-Device Identifier10886982186225
UDI-Public(01)10886982186225(10)PE02339013
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.215
Device Lot NumberPE02339013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR